Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 29, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this small craft advisory at Nov 5, 2021, 4:18 AM EDT. It took effect at Nov 6, 2021, 11:00 AM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2021, 4:18 AM EDT (08:18 UTC)
- In effect from
- Nov 6, 2021, 11:00 AM EDT
- Expired
- Nov 7, 2021, 7:00 AM EST
- In force
- 21 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted.
397 WHUS72 KTBW 050818 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 418 AM EDT Fri Nov 5 2021 GMZ850-853-870-873-051630- /O.EXT.KTBW.SC.Y.0028.000000T0000Z-211105T1500Z/ /O.NEW.KTBW.GL.W.0002.211105T1500Z-211106T1500Z/ /O.NEW.KTBW.SC.Y.0029.211106T1500Z-211107T1200Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- 418 AM EDT Fri Nov 5 2021 ...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 AM EDT SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM EDT SATURDAY TO 7 AM EST SUNDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 45 kt and seas 6 to 9 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet expected. * WHERE...Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM, Coastal waters from Englewood to Tarpon Springs FL out 20 NM, Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM and Waters from Englewood to Tarpon Springs FL out 20 to 60 NM. * WHEN...For the Gale Warning, from 11 AM this morning to 11 AM EDT Saturday. For the Small Craft Advisory, from 11 AM EDT Saturday to 7 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ830-836-856-876-051630- /O.CON.KTBW.SC.Y.0028.211106T0600Z-211107T1200Z/ Tampa Bay waters-Charlotte Harbor and Pine Island Sound- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 418 AM EDT Fri Nov 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM EDT SATURDAY TO 7 AM EST SUNDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Waters from Bonita Beach to Englewood FL out 20 to 60 NM, Coastal waters from Bonita Beach to Englewood FL out 20 NM, Charlotte Harbor and Pine Island Sound and Tampa Bay waters. * WHEN...From 2 AM EDT Saturday to 7 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
437 WHUS72 KTBW 051958 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 358 PM EDT Fri Nov 5 2021 GMZ850-853-870-873-060400- /O.CON.KTBW.GL.W.0002.000000T0000Z-211106T1500Z/ /O.CON.KTBW.SC.Y.0029.211106T1500Z-211107T1200Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- 358 PM EDT Fri Nov 5 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM EDT SATURDAY TO 7 AM EST SUNDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 feet but occasionally up to 11 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM, Coastal waters from Englewood to Tarpon Springs FL out 20 NM, Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM and Waters from Englewood to Tarpon Springs FL out 20 to 60 NM. * WHEN...For the Gale Warning, from 11 AM this morning to 11 AM EDT Saturday. For the Small Craft Advisory, from 11 AM EDT Saturday to 7 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ830-836-856-876-060400- /O.CON.KTBW.SC.Y.0028.211106T0600Z-211107T1200Z/ Tampa Bay waters-Charlotte Harbor and Pine Island Sound- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 358 PM EDT Fri Nov 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM EDT SATURDAY TO 7 AM EST SUNDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Waters from Bonita Beach to Englewood FL out 20 to 60 NM, Coastal waters from Bonita Beach to Englewood FL out 20 NM, Charlotte Harbor and Pine Island Sound and Tampa Bay waters. * WHEN...From 2 AM EDT Saturday to 7 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
898 WHUS72 KTBW 060041 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 841 PM EDT Fri Nov 5 2021 GMZ850-853-870-873-060845- /O.CON.KTBW.GL.W.0002.000000T0000Z-211106T1500Z/ /O.CON.KTBW.SC.Y.0029.211106T1500Z-211107T1200Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- 841 PM EDT Fri Nov 5 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM EDT SATURDAY TO 7 AM EST SUNDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 9 feet but occasionally up to 11 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM, Coastal waters from Englewood to Tarpon Springs FL out 20 NM, Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM and Waters from Englewood to Tarpon Springs FL out 20 to 60 NM. * WHEN...For the Gale Warning, from 11 AM this morning to 11 AM EDT Saturday. For the Small Craft Advisory, from 11 AM EDT Saturday to 7 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ830-836-856-876-060845- /O.CON.KTBW.SC.Y.0028.211106T0600Z-211107T1200Z/ Tampa Bay waters-Charlotte Harbor and Pine Island Sound- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 841 PM EDT Fri Nov 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM EDT SATURDAY TO 7 AM EST SUNDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Waters from Bonita Beach to Englewood FL out 20 to 60 NM, Coastal waters from Bonita Beach to Englewood FL out 20 NM, Charlotte Harbor and Pine Island Sound and Tampa Bay waters. * WHEN...From 2 AM EDT Saturday to 7 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
550 WHUS72 KTBW 060811 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 411 AM EDT Sat Nov 6 2021 GMZ850-853-870-873-071200- /O.CON.KTBW.GL.W.0002.000000T0000Z-211106T1500Z/ /O.CON.KTBW.SC.Y.0029.211106T1500Z-211107T1200Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- 411 AM EDT Sat Nov 6 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM EDT THIS MORNING TO 7 AM EST SUNDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 9 feet but occasionally up to 11 feet expected. For the Small Craft Advisory, north winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM, Waters from Englewood to Tarpon Springs FL out 20 to 60 NM, Coastal waters from Englewood to Tarpon Springs FL out 20 NM and Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM. * WHEN...For the Gale Warning, until 11 AM EDT this morning. For the Small Craft Advisory, from 11 AM EDT this morning to 7 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ830-836-856-876-071200- /O.CON.KTBW.SC.Y.0028.000000T0000Z-211107T1200Z/ Tampa Bay waters-Charlotte Harbor and Pine Island Sound- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 411 AM EDT Sat Nov 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Waters from Bonita Beach to Englewood FL out 20 to 60 NM, Coastal waters from Bonita Beach to Englewood FL out 20 NM, Charlotte Harbor and Pine Island Sound and Tampa Bay waters. * WHEN...Until 7 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
886 WHUS72 KTBW 061825 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 225 PM EDT Sat Nov 6 2021 GMZ850-853-870-873-071200- /O.CON.KTBW.SC.Y.0029.000000T0000Z-211107T1200Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- 225 PM EDT Sat Nov 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...Northwest winds 20 to 25 kt and seas 5 to 7 feet expected. * WHERE...Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM, Waters from Englewood to Tarpon Springs FL out 20 to 60 NM, Coastal waters from Englewood to Tarpon Springs FL out 20 NM and Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM. * WHEN...Until 7 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ830-836-856-876-071200- /O.CON.KTBW.SC.Y.0028.000000T0000Z-211107T1200Z/ Tampa Bay waters-Charlotte Harbor and Pine Island Sound- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 225 PM EDT Sat Nov 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...Northwest winds around 20 kt and seas 5 to 7 feet expected. * WHERE...Waters from Bonita Beach to Englewood FL out 20 to 60 NM, Coastal waters from Bonita Beach to Englewood FL out 20 NM, Charlotte Harbor and Pine Island Sound and Tampa Bay waters. * WHEN...Until 7 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 5, 4:05 AM EDT, 13 minutes earlier.
Area forecast discussion, Nov 5, 4:05 AM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
405 AM EDT Fri Nov 5 2021
.SHORT TERM (TDY-SUN)...
A rather active few hours across our southern coastal zones with a
few strong thunderstorms developing overnight. There were some
storms that showed strong rotation hail signatures on radar, but
have fallen apart as they moved onshore. This is all ahead of a
weak cold front stretching across the Florida Peninsula and a
developing area of low pressure over the Gulf of Mexico while
upper level troughiness persists.
During the day today, almost all of the ingredients to support
severe storms will be present...ample moisture, wind shear, lift,
but we will be missing instability. Cloud coverage is expected to
limit convection activity through most of the day, nonetheless,
there is still potential for rotating storms given the deep layer
wind shear available with the main threat laying along and south
of the I-4 corridor. Additionally, gusty winds, isolated tornadoes,
and heavy downpours with training storms could bring some localized
flooding.
By this evening, the low pressure system occludes with a warm
front pushing north and a cold front moving across behind it. The
low pressure exits our CWA through Saturday. A drier and cooler
airmass will move in behind it and high pressure ridging builds
aloft. Temperatures will gradually decrease through the weekend
from the mid 50s to upper 60s this morning, down to the mid 40s
to the mid 50s by Sunday morning.
Moreover, strong winds over the Gulf waters will bring hazardous
boating conditions with winds now forecast to reach advisory/warning
levels today and through the weekend, therefore, the appropriate
headlines have been issued. The risk for rip currents will also
increase going into the weekend for the beaches from Pinellas to
Lee counties.
.LONG TERM (MON-THU)...
High pressure will continue to build through the first half of the
week keeping mostly sunny skies, pleasant, and rain free
conditions in place. Then, another weather system approaches the
Southeast increasing moisture and rain chances. Temperatures will
gradually increase during this time.
&&
.AVIATION...
Showers with a few embedded thunderstorms continue across the area
tonight, with occasional MVFR cigs and/or vsbys. Deteriorating
conditions are expected as we head toward daybreak with MVFR/IFR
prevailing for much of the day with additional shower and
thunderstorm activity. Wind directions are a bit tricky today as
an area of low pressure moves over the region, but gusty winds can
be expected nonetheless.
&&
.MARINE...
Weather system moving across the Gulf of Mexico will keep dangerous
boating conditions through the weekend. SCA/Gale conditions are
expected as gusty winds and increasing seas prevail during this
time. Showers and some strong thunderstorms could support waterspouts
as they move over the waters. Boating conditions should improve
by early next week.
&&
.FIRE WEATHER...
An area of low pressure over the area will keep unsettled weather
conditions over fire districts through Saturday. Showers and
thunderstorms are forecast to prevail through the period. Ample
moisture will keep humidity values well above critical levels
into the weekend with drier conditions returning by early next
week. Breezy northeasterly winds will shift south to southwest
through today. Then, become north and gusty through Saturday.
Winds stay northerly and decrease later in the period. Otherwise,
no fire weather concerns.
&&
.Preliminary Point Temps/PoPs...
TPA 75 60 67 56 / 90 70 30 10
FMY 79 65 75 57 / 90 50 20 10
GIF 75 60 67 53 / 90 60 30 10
SRQ 77 62 70 57 / 90 60 20 10
BKV 72 54 64 49 / 90 80 40 10
SPG 75 63 67 60 / 90 60 30 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Small Craft Advisory until 11 AM EDT this morning for Coastal
waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Tarpon Springs to Suwannee River FL out
20 NM-Waters from Englewood to Tarpon Springs FL out 20 to
60 NM-Waters from Tarpon Springs to Suwannee River FL out
20 to 60 NM.
Small Craft Advisory from 11 AM EDT Saturday to 7 AM EST Sunday
for Coastal waters from Englewood to Tarpon Springs FL out
20 NM-Coastal waters from Tarpon Springs to Suwannee River
FL out 20 NM-Waters from Englewood to Tarpon Springs FL out
20 to 60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
Gale Warning from 11 AM this morning to 11 AM EDT Saturday for
Coastal waters from Englewood to Tarpon Springs FL out 20
NM-Coastal waters from Tarpon Springs to Suwannee River FL
out 20 NM-Waters from Englewood to Tarpon Springs FL out 20
to 60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
Small Craft Advisory from 2 AM EDT Saturday to 7 AM EST Sunday
for Charlotte Harbor and Pine Island Sound-Coastal waters
from Bonita Beach to Englewood FL out 20 NM-Tampa Bay
waters-Waters from Bonita Beach to Englewood FL out 20 to
60 NM.
&&
SHORT TERM/LONG TERM/MARINE/FIRE WEATHER...Delerme
AVIATION/DECISION SUPPORT...CarlisleThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 9:53 PM EDT | Special Marine Warning | TBW | 97 min | |
| Nov 4, 11:23 PM EDT | Special Marine Warning | TBW | 82 min | |
| Nov 5, 12:43 AM EDT | Special Marine Warning | TBW | 92 min | |
| Nov 5, 4:18 AM EDT | Gale Warning | TBW | 31 hr | |
| Nov 5, 12:59 PM EDT | Special Marine Warning | TBW | 61 min | |
| Nov 5, 2:00 PM EDT | Special Marine Warning | TBW | 60 min | |
| Nov 5, 2:46 PM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 41 hr |
| Nov 5, 2:46 PM EDT | High Surf Advisory | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 41 hr |
| Nov 5, 2:52 PM EDT | Special Marine Warning | TBW | 38 min | |
| Nov 5, 4:19 PM EDT | Special Weather Statement | TBW | Manatee | 26 min |
| Nov 5, 4:44 PM EDT | Special Marine Warning | TBW | 61 min | |
| Nov 5, 6:46 PM EDT | Special Weather Statement | TBW | Sarasota | 44 min |
| Nov 5, 7:16 PM EDT | Special Weather Statement | TBW | Sarasota | 29 min |
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.